Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 46, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at May 23, 2011, 9:43 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2011, 9:43 AM CDT (14:43 UTC)
- Expired
- May 23, 2011, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
266 WHUS73 KMKX 231443 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 943 AM CDT MON MAY 23 2011 ...GUSTY WEST WINDS OVER THE NEARSHORE WATERS... .LOW PRESSURE OVER LAKE SUPERIOR WILL MOVE EAST TODAY. GUSTY WESTERLY WINDS ON THE BACK SIDE OF THE SYSTEM WILL REACH SMALL CRAFT ADVISORY CONDITIONS THROUGH THIS AFTERNOON. WINDS WILL BE HIGHEST NEAR THE SHORELINE. LMZ643>646-232245- /O.NEW.KMKX.SC.Y.0046.110523T1443Z-110524T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 943 AM CDT MON MAY 23 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: SOUTHWEST 15 TO 20 KNOTS WITH FREQUENT GUSTS TO 25 KNOTS...VEERING WEST IN THE AFTERNOON. * WAVES: 1 TO 2 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
2 follow-up statements
343 WHUS73 KMKX 232033 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 333 PM CDT MON MAY 23 2011 ...GUSTY WEST WINDS WILL DIMINISH THIS EVENING... .LOW PRESSURE OVER LAKE SUPERIOR WILL CONTINUE TO MOVE EAST OVERNIGHT...AND GUSTY WESTERLY WINDS WILL DIE DOWN AROUND SUNSET. WINDS WILL BE HIGHEST NEAR THE SHORELINE. LMZ643>646-240000- /O.CON.KMKX.SC.Y.0046.000000T0000Z-110524T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 333 PM CDT MON MAY 23 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: WEST 15 TO 20 KNOTS WITH FREQUENT GUSTS TO 25 KNOTS...DIMINISHING TO 10 TO 20 KNOTS THIS EVENING * WAVES: 1 TO 2 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
179 WHUS73 KMKX 240009 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 709 PM CDT MON MAY 23 2011 LMZ643>646-240115- /O.EXP.KMKX.SC.Y.0046.000000T0000Z-110524T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 709 PM CDT MON MAY 23 2011 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at May 23, 6:06 AM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, May 23, 6:06 AM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 606 AM CDT MON MAY 23 2011 .UPDATE... WATER VAPOR IMAGERY SHOWS A BAND OF ASCENT FROM NORTHEAST WISCONSIN TO EAST CENTRAL IOWA. THIS IS TRAILING SOUTHWEST ALONG UPPER TROUGH AXIS AS LOW SPINS TOWARD NORTH CENTRAL WISCONSIN. SOME OF THE MESO MODEL GUIDANCE HINTED AT SHOWERS EARLY THIS MORNING IN EXTREME SOUTHWEST WISCONSIN...WHICH I IGNORED EARLIER. WELL...GIVEN REALITY...I WENT AHEAD AND ADDED THEM TO THE FAR SOUTHEAST FOR THE NEXT FEW HOURS. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && VERY SHORT TERM/AVIATION/MARINE...CRAVEN/02
Hazardous weather outlook, May 23, 4:24 AM CDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 424 AM CDT MON MAY 23 2011 WIZ046-047-051-052-056>060-062>072-241000- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 424 AM CDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED DURING THE EARLY TO MIDDLE AFTERNOON HOURS BUT SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND AGAIN SATURDAY AND SUNDAY. SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH SUNDAY. LMZ643>646-241000- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 424 AM CDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT WEST WINDS WILL GUST TO NEAR SMALL CRAFT ADVISORY LEVELS FROM LATE MORNING INTO THE AFTERNOON. A COLD FRONT WILL PRODUCE A SHARP WIND SHIFT TO THE NORTH THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE NORTH WINDS WILL PERSIST TUESDAY WITH WAVES APPROACHING SMALL CRAFT ADVISORY LEVELS. LOW PRESSURE MOVING INTO THE OHIO VALLEY WEDNESDAY INTO THURSDAY. THIS COMBINED WITH A COLD POLAR HIGH OVER ONTARIO WILL CREATE A STRONG PRESSURE GRADIENT AND RESULT IN BRISK NORTHEAST WINDS AND THE POTENTIAL FOR 4 TO 6 FOOT WAVES. A SMALL CRAFT ADVISORY MAY BE NEEDED. THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND AGAIN SATURDAY AND SUNDAY. SEVERE WEATHER IS NOT ANTICIPATED. WWW.WEATHER.GOV/MKX CRAVEN
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:03 PM CDT | Severe Thunderstorm Warning | MKX | Rock, Walworth | 42 min |
| May 22, 7:28 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine | 47 min |
| May 22, 7:31 PM CDT | Special Marine Warning | MKX | 89 min | |
| May 22, 7:44 PM CDT | Tornado Warning | MKX | Fond du Lac, Green Lake | 46 min |
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.